In reply to your letter of March 22nd, you are right that all doctors concerned with pregnancy and the future development
of the child want to know the answers you seek.
To the best of my present knowledge, the taking of the "Pill" will have no deleterious effects at all on a future
pregnancy outcome, if a period of three months is observed between cessation of the medication and conception of the next
Some eight million women in the United States are taking "the pill" and there has been no evidence of an increase
in birth defects over the last ten years, but in the absence of reporting forms or surveillance of birth defects in this country,
such a conclusion can be questioned.
In my own estimation, the real question of a relation of the "pill" to birth defects arises from some suggestive,
but not proven studies, that if the "pill" is discontinued, accidentally, and then resumed, and a conception has occurred
in this interval, is this fetus more apt to develop abnormally? Time alone, will provide the answer, plus research funds,
some of which will come from the National Foundation--March of Dimes.